Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diabetic with upset stomach. Suggest diet plan to digest easily

Answered by
Dr.
Dr. Madhuri Patil

Diabetologist

Practicing since :1999

Answered : 362 Questions

default
Posted on Tue, 15 Jan 2013 in Diabetes
Question: Hi My mother has diabetes. recently she had a severe stomach upset.
can u recommend a diet which is easy to digest and would not upset her sugar levels

Also, is it a must to eat immediately after having a insulin shot. or can she eat after 15-20 mins

thanks
XXXXXXX
doctor
Answered by Dr. Madhuri Patil 1 hour later
Hi XXXXXXX
For a person with diabetes getting stomach upset has many reasons. If the person has diabetes for more than 10 years then diabetes itself is a reason for stomach upset.
In your mother's case, the diet should NOT contain milk, coffee, tea, spices, fried items, non vegetarian proteins coming from meat, egg, fruit juices and artificial fruit drinks, food items containing artificial flavors and preservatives.
Her diet should contain soft cereals like chapati, soft rice, buttermilk, curd for few days, after a week or so she can have vegetables cooked with salt and turmeric powder and very little vegetable oil with rice. If you are worried about rice, please do not as about one bowl of rice is equivalent to one chapati and it will not disturb her sugars when she eats equivalent amounts. I hope she is taking antacids prescribed by her doctor.

If your mother is on injection mixtard or combination of atrapid and insulatard then it is must for her to keep gap of 30 mins between injection prick and food intake. But if she is on injection novo mix or humalog mix then she should consume food immediately after injection.

I hope I have answered your queries. Please get back to me for any related query.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Madhuri Patil 28 minutes later
Hi Doctor XXXXXXX

Thanks for your reply.
I was really surprised when you mentioned rice was acceptable.
because we had been giving her rice water (congee). However i was very concerned about it
Is there any special variety of rice (basmati) which is acceptable or any rice can be given to her.

Thanks again
XXXXXXX
doctor
Answered by Dr. Madhuri Patil 15 hours later
Unpolished rice is best. It can be of any type like basamati, kolam. It looks crude and brown. In case it is not available then try to restrict her rice intake to 150 gm, I.e cooked rice, in place of two chapati of about eight inch diameter. If polished rice is available then two hundred g of cooked rice makes equivalent sugar. Adding vegetables to rice while cooking itself will make it palatable and will add to volume.
Also please make sure that your mother eats small small meals and keeps her stomach half filled always.
Please keep monitoring her sugars during diet changes as in my experience some patients overdo eating and complain that the diet didn't work. Please go slow.
Get back for any related query. I hope this answer helps her.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Humalog mix

doctor1 MD

Dear Sir, I am 68yrs Type IIDM,I had no previous history of HTN before july 2010.I lost my left eye due to thrombosis in left eye.Intra-occular presssure in july was 60 in left eye. I take Thyronorm,Zomelis(Vidagliptin),Xirtam-40,(Olmesteran-Medoximil),Urimax-D,Modlib-10(Astrovastatine),Clavix-75(Clopidogrel) and take Humalog Mix-Insullin (Protamine suspension) and Nebicard-5(Novivolol),My Lipid Profile is within normal range,Creatinine is within 1.3 to 1.6 range for last one year.TSH is on the border line. PSA is normal,Prostate is slightly englarged f38gms. My problem is my sytolic pressure remain high spcially 6pm onwards but diastolic pressure remain low(170/65) and after taking Nebicard-5(Beta blocker) pulse reduce to 58. .Some times pain on the top of the head. To doctor said it is Isolated systolic HTN. and prescribed celcar5 along with nebicard 2.5. How I can comeout from this problem and if systolic pressure continues higher for a long period of time what would be the adverse effect in the long run?.

doctor1 MD

Hi Experts, This is my second query on my mother diabetic medication. Currently she is taking Gemer Forte 2 (one morning and one night) and Humalog Mix 50 (5 unit in morning) Her sugar is almost control with some little variation. I want to know...

doctor1 MD

i have type 2 diabetes-am 72-also congestive heart and thyroid-questioning pills ordered-getting hypoglycemia and swelling all over/ glimpiride-norvasc5mg-humulog insulin mix 52-26/escitalopram20 mg.-clondine0.1mg. atenolol 25mgmirtazine 45mg-

doctor1 MD

Hello - My blood sugar is always high in the morning around 200 even though I haven't eaten anything all night. I take 40 units of Humalog Mix 50/50 in the morning. What can I do? Thanks

doctor1 MD

I started insulin about a week ago. Humalog 10 units at each meal. Readings were inconsistent. I was then switched to a sliding scale. Readings were only better for a very short time. Yesterday I was changed to Humalog Mix 75/25 20 units in AM and PM. Readings are now at their highest. As I got ready for bed, I checked just now and it was 354. What should I do now?

doctor1 MD

I am a diabetic since last 5 years, age 33 years and on insulin Human actrapid 7 for breakfast, 7 in afternoon and 2 in evening with 16 units of Humalog mix 25.HbA1C is 6.2%. I do routine excercise for 30 minutes daily and my weight is 59 kgs. I am slim since birth but now want to increase weight only little bit may be about 65 kgs. Sugar is somewhat better but I realized just few weeks back that by counting every time s carbohydrate and adjusting dose, sugar could be controlled better. Also, I think I may need to adjust my basal dose. These days I started to felt that my leg and tongue have somewhat less sensation but I hope if I control better all this would improve. Can you please guide me in correct direction. I am a pure vegetarian.